MAUDE Adverse Event Report: DEPUY MITEK LLC US ARTHRO CLEVERHOOK-RIGHT *EA; SKIN/TISSUE HOOK

DEPUY MITEK LLC US ARTHRO CLEVERHOOK-RIGHT *EA; SKIN/TISSUE HOOK
Model Number 214640
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).Investigation summary: according with the information provided, it was reported that the clever hook does not close properly.The complaint device was received and evaluated.Visual inspection revealed that the device is in normal usage condition.When performing the functional test, it was not possible to open or close the jaws due to the internal shaft was found to be loose.According with the visual inspection and functional test results, this complaint can be confirmed.The possible root cause for the reported condition can be attributed to the age and the constant use of the device that wears away it's internal parts.Since this device is reusable, the metal begins to lose it's shape due to the continuous use causing wear of internal components.However this cannot be conclusively determined.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during a shoulder arthroscopy rotator cuff repair procedure on an unknown date, it was observed that the clever hook device did not close properly.During in-house engineering evaluation, it was determined that it was not possible to open or close the jaws on the device as the internal shaft was found to be loose.Another like device was used to complete the procedure with a delay of 10 to 15 minutes.There were no adverse patient consequences reported.No additional information was provided.

Common Device Name
SKIN/TISSUE HOOK
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key11147095
Report Number1221934-2021-00082
Device Sequence Number3920233
Product Code NBH
UDI-Device Identifier10886705004218
UDI-Public10886705004218
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214640
Device Catalogue Number214640
Device Lot Number11K02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2021
Initial Report FDA Received Date01/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1